Alert archive / Washington / High Wind Warnings in 2011
High Wind Warning 3, NWS Pendleton, OR
NWS Pendleton, OR issued this high wind warning at Jan 21, 2011, 3:48 AM PST for 4 counties in Washington. It took effect at Jan 21, 2011, 2:00 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2011, 3:48 AM PST (11:48 UTC)
- In effect from
- Jan 21, 2011, 2:00 PM PST
- Expired
- Jan 21, 2011, 10:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
Counties Benton County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 73 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 11.8 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
776 WWUS76 KPDT 211148 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 348 AM PST FRI JAN 21 2011 ...VERY WINDY IN THE LOWER COLUMBIA BASIN AND IN THE KITTITAS AND YAKIMA VALLEYS LATE THIS AFTERNOON AND EVENING... .A PACIFIC FRONTAL SYSTEM WILL MOVE ACROSS WASHINGTON. STRONG WINDS ALOFT WILL ACCOMPANY THE FRONT. THE COMBINATION OF STRONG UPPER LEVEL WINDS AND A TIGHT PRESSURE GRADIENT WILL RESULT IN VERY WINDY CONDITIONS ACROSS THE LOWER COLUMBIA BASIN AND THE KITTITAS AND YAKIMA VALLEYS. DAMAGING WINDS ARE POSSIBLE ALONG THE HORSE HEAVEN HILLS AND NEAR THE DEPARTMENT OF ENERGY SITE NEAR HANFORD. WAZ028-212300- /O.NEW.KPDT.HW.W.0003.110121T2200Z-110122T0600Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 348 AM PST FRI JAN 21 2011 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. * TIMING AND WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED AFTER 2 PM AND WILL CONTINUE THROUGH 10 PM. WINDS WILL DECREASE SIGNIFICANTLY OVERNIGHT. LOCALIZED GUSTS TO 70 MPH ARE EXPECTED ALONG THE HORSE HEAVEN HILLS AND NEAR HANFORD THIS EVENING. * IMPACTS: TRAVELING WILL BE DIFFICULT THIS EVENING IN THE LOWER COLUMBIA BASIN OF WASHINGTON. DRIVERS SHOULD BE PREPARED FOR STRONG CROSS WINDS...PARTICULARLY ALONG INTERSTATE 82 NEAR THE HORSE HEAVEN HILLS AND HIGHWAY 240 NEAR THE DEPARTMENT OF ENERGY SITE IN HANFORD. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ044-212300- /O.NEW.KPDT.WI.Y.0007.110121T2200Z-110122T0600Z/ LOWER COLUMBIA BASIN OF OREGON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE 348 AM PST FRI JAN 21 2011 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. * TIMING AND WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED AFTER 2 PM AND WILL CONTINUE THROUGH 10 PM. WINDS WILL DECREASE SIGNIFICANTLY OVERNIGHT. * IMPACTS: VERY WINDY CONDITIONS WILL MAKE TRAVELING DIFFICULT OVER PORTIONS OF THE LOWER COLUMBIA BASIN OF OREGON. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ WAZ026-027-212300- /O.NEW.KPDT.WI.Y.0007.110121T2200Z-110122T0600Z/ KITTITAS VALLEY-YAKIMA VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES... SUNNYSIDE...TOPPENISH...YAKIMA 348 AM PST FRI JAN 21 2011 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. * TIMING AND WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED AFTER 2 PM AND WILL CONTINUE THROUGH 10 PM. WINDS WILL DECREASE SIGNIFICANTLY OVERNIGHT. LOCALIZED WIND GUSTS TO 55 MPH ARE POSSIBLE IN THE SOUTHERN PORTION OF THE YAKIMA VALLEY THIS EVENING. * IMPACTS: VERY WINDY CONDITIONS WILL MAKE TRAVELING DIFFICULT OVER PORTIONS OF THE KITTITAS AND YAKIMA VALLEYS. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
3 follow-up statements
310 WWUS76 KPDT 212147 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 147 PM PST FRI JAN 21 2011 ...VERY WINDY CONDITIONS ARE EXPECTED IN THE LOWER COLUMBIA BASIN AND IN THE KITTITAS AND YAKIMA VALLEYS LATE THIS AFTERNOON AND EVENING... .A PACIFIC FRONTAL SYSTEM WILL MOVE ACROSS WASHINGTON AND OREGON LATE THIS AFTERNOON. PRESSURE GRADIENTS WILL TIGHTEN WITH THE PASSAGE OF THE FRONT AND VERY WINDY WEST WINDS WILL DEVELOP ACROSS THE AREA WITH STRONG WINDS IN THE LOWER COLUMBIA BASIN OF WASHINGTON INTO THIS EVENING. WAZ028-220600- /O.CON.KPDT.HW.W.0003.110121T2200Z-110122T0600Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 147 PM PST FRI JAN 21 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING AND WINDS: STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED AFTER 2 PM AND WILL CONTINUE THROUGH 10 PM...PRIMARILY ALONG THE RIDGES. THE STRONGEST GUSTS CAN BE EXPECTED ALONG THE HORSE HEAVEN HILLS AND NEAR HANFORD THIS EVENING. THE WINDS WILL DECREASE OVERNIGHT. * IMPACTS: TRAVELING WILL BE DIFFICULT THIS EVENING IN THE LOWER COLUMBIA BASIN OF WASHINGTON. DRIVERS SHOULD BE PREPARED FOR STRONG CROSS WINDS...PARTICULARLY ALONG INTERSTATE 82 NEAR THE HORSE HEAVEN HILLS AND HIGHWAY 240 NEAR THE DEPARTMENT OF ENERGY SITE IN HANFORD. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ042-507-508-WAZ029-521-220600- /O.EXA.KPDT.WI.Y.0007.110121T2200Z-110122T0600Z/ NORTH CENTRAL OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... PRINEVILLE...REDMOND...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA...BICKLETON... GOLDENDALE 147 PM PST FRI JAN 21 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING AND WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED AFTER 2 PM AND WILL CONTINUE THROUGH 10 PM. WINDS WILL DECREASE OVERNIGHT. * IMPACTS: VERY WINDY CONDITIONS WILL MAKE TRAVELING DIFFICULT OVER PORTIONS OF OREGON AND WASHINGTON AND DRIVERS SHOULD BE PREPARED FOR STRONG CROSS WINDS. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ044-220600- /O.CON.KPDT.WI.Y.0007.110121T2200Z-110122T0600Z/ LOWER COLUMBIA BASIN OF OREGON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE 147 PM PST FRI JAN 21 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING AND WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED AFTER 2 PM AND WILL CONTINUE THROUGH 10 PM. WINDS WILL DECREASE OVERNIGHT. * IMPACTS: VERY WINDY CONDITIONS WILL MAKE TRAVELING DIFFICULT OVER PORTIONS OF THE LOWER COLUMBIA BASIN OF OREGON. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ WAZ026-027-220600- /O.CON.KPDT.WI.Y.0007.110121T2200Z-110122T0600Z/ KITTITAS VALLEY-YAKIMA VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES... SUNNYSIDE...TOPPENISH...YAKIMA 147 PM PST FRI JAN 21 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING AND WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED AFTER 2 PM AND WILL CONTINUE THROUGH 10 PM. LOCALIZED WIND GUSTS TO 55 MPH ARE POSSIBLE IN THE SOUTHERN PORTION OF THE YAKIMA VALLEY THIS EVENING. WINDS WILL DECREASE OVERNIGHT. * IMPACTS: VERY WINDY CONDITIONS WILL MAKE TRAVELING DIFFICULT OVER PORTIONS OF THE KITTITAS AND YAKIMA VALLEYS. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
781 WWUS76 KPDT 220109 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 509 PM PST FRI JAN 21 2011 ...VERY WINDY CONDITIONS ARE EXPECTED MOST OF THE COLUMBIA BASIN THIS EVENING... .A PACIFIC FRONTAL SYSTEM HAS MOVED ACROSS MOST OF WASHINGTON AND OREGON. PRESSURE GRADIENTS WILL CONTINUE TO TIGHTEN BEHIND THIS FRONT AND VERY WINDY WEST WINDS WILL DEVELOP ACROSS THE AREA. THE STRONGEST WINDS WILL OCCUR IN PORTIONS OF THE LOWER COLUMBIA BASIN OF WASHINGTON. WAZ028-220600- /O.CON.KPDT.HW.W.0003.000000T0000Z-110122T0600Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 509 PM PST FRI JAN 21 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING AND WINDS: STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED THROUGH 10 PM THIS EVENING. THE STRONGEST GUSTS CAN BE EXPECTED ALONG THE HORSE HEAVEN HILLS AND NEAR HANFORD. THE WINDS WILL DECREASE OVERNIGHT. * IMPACTS: TRAVELING WILL BE DIFFICULT THIS EVENING IN THE LOWER COLUMBIA BASIN OF WASHINGTON. DRIVERS SHOULD BE PREPARED FOR STRONG CROSS WINDS...PARTICULARLY ALONG INTERSTATE 82 NEAR THE HORSE HEAVEN HILLS AND HIGHWAY 240 NEAR THE DEPARTMENT OF ENERGY SITE IN HANFORD. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ041-WAZ024-220600- /O.EXA.KPDT.WI.Y.0007.000000T0000Z-110122T0600Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON 509 PM PST FRI JAN 21 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING AND WINDS: SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED THROUGH 10 PM THIS EVENING. WINDS WILL DECREASE OVERNIGHT. * IMPACTS: VERY WINDY CONDITIONS WILL MAKE TRAVELING DIFFICULT OVER PORTIONS OF OREGON AND WASHINGTON AND DRIVERS SHOULD BE PREPARED FOR STRONG CROSS WINDS. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ042-507-508-WAZ029-521-220600- /O.CON.KPDT.WI.Y.0007.000000T0000Z-110122T0600Z/ NORTH CENTRAL OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... PRINEVILLE...REDMOND...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA...BICKLETON... GOLDENDALE 509 PM PST FRI JAN 21 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING AND WINDS: SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED THROUGH 10 PM THIS EVENING. WINDS WILL DECREASE OVERNIGHT. * IMPACTS: VERY WINDY CONDITIONS WILL MAKE TRAVELING DIFFICULT OVER PORTIONS OF OREGON AND WASHINGTON AND DRIVERS SHOULD BE PREPARED FOR STRONG CROSS WINDS. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ044-220600- /O.CON.KPDT.WI.Y.0007.000000T0000Z-110122T0600Z/ LOWER COLUMBIA BASIN OF OREGON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE 509 PM PST FRI JAN 21 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING AND WINDS: SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED THROUGH 10 PM THIS EVENING. WINDS WILL DECREASE OVERNIGHT. * IMPACTS: VERY WINDY CONDITIONS WILL MAKE TRAVELING DIFFICULT OVER PORTIONS OF THE LOWER COLUMBIA BASIN OF OREGON. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ WAZ026-027-220600- /O.CON.KPDT.WI.Y.0007.000000T0000Z-110122T0600Z/ KITTITAS VALLEY-YAKIMA VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES... SUNNYSIDE...TOPPENISH...YAKIMA 509 PM PST FRI JAN 21 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING AND WINDS: SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED THROUGH 10 PM THIS EVENING. LOCALIZED WIND GUSTS TO 55 MPH ARE POSSIBLE IN THE SOUTHERN PORTION OF THE YAKIMA VALLEY. WINDS WILL DECREASE OVERNIGHT. * IMPACTS: VERY WINDY CONDITIONS WILL MAKE TRAVELING DIFFICULT OVER PORTIONS OF THE KITTITAS AND YAKIMA VALLEYS. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
281 WWUS76 KPDT 220607 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1007 PM PST FRI JAN 21 2011 WAZ028-220715- /O.EXP.KPDT.HW.W.0003.000000T0000Z-110122T0600Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 1007 PM PST FRI JAN 21 2011 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING. THE WINDS ACROSS THE LOWER COLUMBIA BASIN OF WASHINGTON WERE LOCALLY BREEZY THIS EVENING...AND HAVE DIMINISHED OVER THE PAST HOUR OR TWO. THUS THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. WINDS WILL RUN 5 TO 15 MPH FOR THE REMAINDER OF THE NIGHT...THOUGH LOCAL WINDS OF 10 TO 20 MPH WILL BE POSSIBLE AT TIMES. $$ ORZ042-507-508-WAZ029-521-220715- /O.EXP.KPDT.WI.Y.0007.000000T0000Z-110122T0600Z/ NORTH CENTRAL OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... PRINEVILLE...REDMOND...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA...BICKLETON... GOLDENDALE 1007 PM PST FRI JAN 21 2011 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS ACROSS NORTH-CENTRAL OREGON AND THE BLUE MOUNTAIN FOOTHILLS CONTINUE TO RUN WESTERLY AT 10 TO 20 MPH...LOCALLY 20 TO 30 MPH. THUS THE WIND ADVISORIES FOR THESE AREAS HAVE BEEN ALLOWED TO EXPIRE. THESE WINDS WILL SLOWLY DIMINISH OVERNIGHT. $$ ORZ044-220715- /O.EXP.KPDT.WI.Y.0007.000000T0000Z-110122T0600Z/ LOWER COLUMBIA BASIN OF OREGON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE 1007 PM PST FRI JAN 21 2011 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS ACROSS THE LOWER COLUMBIA BASIN OF OREGON CONTINUE TO RUN WESTERLY AT 10 TO 20 MPH. THUS THE WIND ADVISORY FOR THIS AREA HAS HAVE BEEN ALLOWED TO EXPIRE. THESE WINDS WILL SLOWLY DIMINISH OVERNIGHT. $$ WAZ026-027-220715- /O.EXP.KPDT.WI.Y.0007.000000T0000Z-110122T0600Z/ KITTITAS VALLEY-YAKIMA VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES... SUNNYSIDE...TOPPENISH...YAKIMA 1007 PM PST FRI JAN 21 2011 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS ACROSS THE YAKIMA AND KITTITAS VALLEYS CONTINUE TO RUN WESTERLY AT 5 TO 15 MPH...LOCALLY 20 TO 30 MPH. THUS THE WIND ADVISORIES FOR THESE AREAS HAVE BEEN ALLOWED TO EXPIRE. THESE WINDS WILL SLOWLY DIMINISH OVERNIGHT. $$ ORZ041-WAZ024-220715- /O.EXP.KPDT.WI.Y.0007.000000T0000Z-110122T0600Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON 1007 PM PST FRI JAN 21 2011 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS ACROSS EASTERN COLUMBIA RIVER GORGE CONTINUE TO RUN WESTERLY AT 15 TO 25 MPH...LOCALLY 20 TO 30 MPH. THUS THE WIND ADVISORY FOR THIS AREA HAS BEEN ALLOWED TO EXPIRE. THESE WINDS WILL SLOWLY DIMINISH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Jan 21, 3:28 AM PST, 20 minutes earlier.
Area forecast discussion, Jan 21, 3:28 AM PST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
328 AM PST FRI JAN 21 2011
UPDATED AVIATION DISCUSSION
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT. SEVERAL WEATHER
CONCERNS ARE EXPECTED WITH THE APPROACHING SYSTEM MOVING ACROSS
WA/OR TODAY AND THIS EVENING. THE FORECAST AREA WILL BE UNDER THE
INFLUENCE OF A MOIST NW FLOW ALOFT...AND OCCASIONAL LIGHT
PRECIPITATION CAN BE EXPECTED EARLY THIS MORNING ALONG THE WEST
FACING SLOPES OF THE BLUE MOUNTAINS. PRECIPITATION WILL INCREASE
FROM THE WEST AS THE DAY PROGRESS WHEN A SHORTWAVE MOVES ACROSS
NORTHERN WASHINGTON IN THE AFTERNOON THEN TRACKS SE TOWARDS THE
IDAHO PANHANDLE THIS EVENING. THE FIRST CONCERN WILL BE
PRECIPITATION TYPE IN SOME OF THE VALLEY LOCATIONS. EARLY MORNING
TEMPERATURES ARE ABOVE FREEZING OVER MOST OF THE EAST SLOPES OF THE
WA CASCADES AND EVEN IN THE KITTITAS VALLEY. HOWEVER...MOST OF THE
YAKIMA VALLEY REMAINS BELOW FREEZING. IT WILL NOT TAKE LONG TO MIX
OUT THE COLD AIR...BUT WILL INDICATE A CHANCE OF LIGHT FREEZING RAIN
EARLY THIS MORNING IN THE YAKIMA VALLEY. WARM OVERRUNNING MOISTURE
WILL ALSO BRING LIGHT FREEZING RAIN TO PORTIONS OF THE MOUNTAIN
VALLEYS OF NE OREGON. AT THIS TIME...I DO NOT ANTICIPATE AN
ADVISORY FOR MIXED PRECIPITATION BUT WILL NEED TO MONITOR THE
WALLOWA VALLEY WHERE COLD AIR COULD REMAIN TRAPPED EVEN INTO THE
AFTERNOON HOURS.
THE NEXT CONCERN WILL BE THE AMOUNT OF PRECIPITATION ALONG THE BLUE
MOUNTAINS AND WHETHER THERE WILL BE ENOUGH RAIN TO RAISE WATER
LEVELS ON THE STREAMS AND CREEKS THAT ARE ALREADY RUNNING HIGH. A
HYDROLOGIC OUTLOOK WAS ISSUED TO ALERT OF THE POSSIBILITY OF SHARP
RISES. 12-HOUR RAINFALL AMOUNTS THIS MORNING AND EVENING ARE
FORECAST TO BE NEAR HALF OF AN INCH ALONG THE BLUE MOUNTAINS WITH
SNOW LEVELS AROUND 5500-6000 FEET.
THE MAJOR CONCERN WITH THE UPSTREAM SHORTWAVE WILL BE WINDS IN THE
COLUMBIA BASIN AND SURROUNDING VALLEYS. THE TRACK OF THIS SYSTEM IS
SIMILAR TO THE SHORTWAVE THAT PUSHED ACROSS THE REGION LAST SUNDAY
NIGHT AND CAUSED DAMAGING WINDS IN THE LOWER COLUMBIA BASIN OF
WASHINGTON...PARTICULARLY NEAR HANFORD. THERE WILL BE A TIGHT
PRESSURE GRADIENT BEHIND THE SYSTEM...AND A 120 KNOT JET PUSHING
ACROSS CENTRAL WASHINGTON. WATER VAPOR LOOPS ALSO SHOW AN
IMPRESSIVE DRY SLOT ASSOCIATED WITH THE SYSTEM THAT COULD FORCE
UPPER LEVEL WINDS TO THE SURFACE. ALTHOUGH I DO NOT ANTICIPATE AS
STRONG OF WINDS AS WHAT WAS OBSERVED ON MONDAY...BELIEVE LOCALIZED
WIND GUSTS OF 60-70 MPH ARE POSSIBLE ALONG THE HORSE HEAVEN HILLS
AND NEAR HANFORD. A HIGH WIND WARNING WILL BE ISSUED FOR THE
WASHINGTON PORTION OF THE LOWER COLUMBIA BASIN ALONG WITH WIND
ADVISORIES FOR THE OREGON SIDE OF THE BASIN AS WELL AS THE KITTITAS
AND YAKIMA VALLEYS.
THE WEATHER BECOMES TRANQUIL BY SATURDAY AS HIGH PRESSURE REBUILDS.
AFTER A FEW LINGERING MOUNTAIN SHOWERS SATURDAY MORNING...DRY
CONDITIONS WILL RETURN. PATCHY FOG AND FREEZING FOG ARE POSSIBLE
SATURDAY NIGHT...BUT WILL HOLD OFF MENTIONING ANYTHING AS THERE WILL
REMAIN MID AND HIGH LEVEL CLOUDS TO PREVENT RADIATIONAL FOG. JOHNSON
.LONG TERM...SUNDAY THROUGH THURSDAY..AN UPPER LEVEL RIDGE WILL BE
OVER THE PACIFIC NORTHWEST THROUGH THE LONG TERM PERIOD. A WAVE WILL
PASS OVER THE RIDGE MONDAY...WITH THE BEST LIFT REMAINING WELL NORTH
OF THE CWA SO KEPT PARTLY CLOUDY SKIES WITH DRY CONDITIONS. PATCHY
FOG WILL EVENTUALLY DEVELOP IN THE LOWER COLUMBIA BASIN UNDER THE
PERSISTING RIDGE. PREVIOUS FORECAST STARTED FOG/FREEZING FOG MONDAY
NIGHT...SO KEPT THAT TIMING. DID ADD FOG TO LATER DAYS IN THE
FORECAST SINCE THERE IS NO SYSTEM MOVING THROUGH THAT WILL BE STRONG
ENOUGH TO MIX OUT THE LOW LEVEL INVERSIONS IN THE COLUMBIA BASIN.
COONFIELD
&&
.AVIATION...12Z TAFS...INCREASING CLOUDS THIS MORNING WITH CEILINGS
DECREASING AS THE NEXT SYSTEM MOVES INTO THE AREA. PRECIPITATION IS
EXPECTED TO AFFECT ALL SITES AFTER 21/153 UTC. THIS STEADY PRECIP
WILL CAUSE MVFR CIGS AND/OR VIS AT KDLS...KYKM...KPDT...KALW AND
KRDM. UPSLOPE POST-FRONTAL FLOW MAY CAUSE SOME IFR CIGS AT KALW (AND
POSSIBLY AT KPDT) LATE IN THE PERIOD. WINDS WILL GENERALLY BE 10 KTS
OR LESS UNTIL LATE FRIDAY AFTERNOON ONWARD WHEN POST-FRONTAL MIXING
INCREASES THE WINDS TO 8 TO 18 KTS WITH HIGHER GUSTS. 76
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 52 36 48 29 / 70 30 0 0
ALW 53 36 52 33 / 70 40 0 0
PSC 47 36 47 30 / 70 20 0 0
YKM 44 31 44 24 / 40 10 0 0
HRI 51 36 47 29 / 70 20 0 0
ELN 42 30 41 24 / 50 20 0 0
RDM 49 30 49 23 / 40 20 0 0
LGD 40 33 39 27 / 60 60 10 10
GCD 43 32 44 28 / 50 40 0 0
DLS 48 37 52 31 / 60 20 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS
EVENING ORZ044.
WA...HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS
EVENING WAZ028.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS
EVENING WAZ026-027.
&&
THREAT INDEX
TODAY : YELLOW
SATURDAY : GREEN
SUNDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/76/76Hazardous weather outlook, Jan 20, 7:49 PM PST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
749 PM PST THU JAN 20 2011
UPDATED TO REMOVE YAKIMA RIVER FLOODING AND TO ADD CONCERN FOR THE
BLUE MOUNTAIN FOOTHILLS FRIDAY
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
211415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
749 PM PST THU JAN 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THE YAKIMA RIVER AT KIONA HAS DROPPED BELOW FLOOD STAGE AND IS
EXPECTED TO REMAIN SO FOR THE FORESEEABLE FUTURE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FLOODING FRIDAY
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, FOOTHILLS OF
THE NORTHERN BLUE MOUNTAINS OF OREGON
A FAST MOVING BUT POTENT FRONT WILL CROSS THE REGION TOMORROW. SNOW
LEVELS WILL RISE WELL ABOVE PASS LEVELS ALONG WITH PERIODS OF
MODERATE TO HEAVY RAIN OVER THE NORTHERN BLUE MOUNTAINS AND
ADJOINING FOOTHILLS. SATURATED GROUND IN THE BLUE MOUNTAINS AND
HEAVY RAIN EXPECTED WILL LEAD TO THE POTENTIAL FOR SHARP RISES ON
AREA CREEKS AND STREAMS. A HYDROLOGIC OUTLOOK (PRODUCT ID PDXESFPDT)
HAS BEEN ISSUED WITH MORE DETAILS. BEHIND THE COLD FRONT FRIDAY
NIGHT, CONDITIONS WILL BEGIN TO DRY AS A RIDGE OF HIGH PRESSURE
BUILDS OVER THE REGION. THIS RIDGE WILL BRING DRIER WEATHER TO THE
PACIFIC NORTHWEST THROUGH MID NEXT WEEK. THERE WILL BE POTENTIAL FOR
LOW CLOUDS AND FOG TO DEVELOP ACROSS THE COLUMBIA BASIN AND
ADJOINING LOWER ELEVATION AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:48 AM PST | Wind Advisory | PDT | Columbia, Kittitas, Klickitat, Walla Walla, Yakima | 18 hr |
Nearby
High Wind Warnings in Washington, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.